MAUDE Adverse Event Report: STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION

STRYKER SPINE-US OASYS TRANSVERSE CONNECTOR; ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Model Number 48551070
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/01/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the transverse connector broke at the time of final tightening of blocker with torque wrench.Blocker was in inside of transverse head.The surgeon changed it with a new one and surgery succeeded.There are no reports of adverse health consequences to the patient.
 
Additional Manufacturer Narrative
Device was returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, labelling review, risk assessment.Result: the reported event was confirmed via correspondence with the sales representative, as well as visual inspection of the returned device.The procedure was completed successfully with an alternate device.No surgical delay and no patient harm was reported.Surgical technique warns that the torque wrench must be used during final tightening of the connector set screws.The recommended value is to apply 3nm to the blockers when using the torque wrench.The transverse bar is available in various sizes and can be cut to specific patient anatomy.Manufacturing records were reviewed and no relevant manufacturing issues were identified.It was determined that the lot was manufactured in august 2009 and is approximately 9 years old.Conclusion: the plausible root cause of the reported event could be determined conclusively to be normal wear and tear due to the age of the device.The user could have also applied too much torque or the disposable torque driver could have been used past its life expectancy.
 
Event or Problem Description

Brand Name
OASYS TRANSVERSE CONNECTOR
Common Device Name
ORTHOSIS, CERVICAL PEDICLE SCREW SPINAL FIXATION
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7551260
Report Number0009617544-2018-00113
Device Sequence Number1899285
Product Code NKG
UDI-Device Identifier04546540371607
UDI-Public(01)04546540371607
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48551070
Device Catalogue Number48551070
Device Lot NumberU2G
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer06/29/2018
07/30/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date07/11/2018
08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1